MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported erratic wbc, hgb, and rbc results on one patient sample when cycled on their dxh 900 hematology instrument.The customer questioned hgb results of 8.1 with r flag run at 10:37 am and 6.1 run at 11:21.Cts reviewed customer data and determined that the sample run at 11:21 am had suspect mixing and advised the customer to confirm results with a redraw of the patient.Patient hgb result after the redraw was 7.9.The customer called back the same day to state that a released erroneous result caused the patient to be administered a transfusion.The instrument generated r flags for the result in question and was held by the instrument but was manually released by the laboratory.There was no death associated with this event.
 
Additional Manufacturer Narrative
The customer technical support (cts) confirmed that the patient was transfused unnecessarily after release of the sample run on (b)(6) 2023 at 6:36 am.There was no report that the patient suffered any adverse effect from having been administered the transfusion.The instrument generated r flags and system/suspect messages for the operator released results.Due to laboratory error, the patient results were released without further testing or review.The cts determined the questioned sample from (b)(6) 2023 11:21:40 had suspect mixing and advised the customer to redraw and rerun patient sample.There was no malfunction identified.The event occurred as a result of user error.Per unicel dxh 900 series with system manager software instructions for use, part c06947ac: page 6-24; table 6.1.Flag-description r flag: review the result.System messages: all system messages are accompanied by r (review) flags.Exceptions are the system messages associated with an aspiration error (p flag) and the non-blood specimen message (n flag).A system message indicates an event occurrence that may affect the operation of the system or the quality of the results or requires operator intervention.The occurrence of any system message is shown in the history log.Bec internal identifier: (b)(4).

Brand Name
UNICEL DXH 900 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COUTER
11800 sw 147th ave.
miami FL 33196 2031
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key16905809
Report Number1061932-2023-00094
Device Sequence Number17482665
Product Code GKZ
UDI-Device Identifier15099590701574
UDI-Public(01)15099590701574(11)220321
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN DXH 900 HEMATOLOGY SYSTEM WITH FLOOR STAND
Device Catalogue NumberC11478
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown